Alert archive / New York / River Flood Warnings in 2013

River Flood Warning 2, NWS Albany, NY

April 10, 2013Oneida County, New York

NWS Albany, NY issued this river flood warning at Apr 10, 2013, 3:24 PM EDT for Oneida County, New York. It took effect at Apr 10, 2013, 8:00 PM EDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 3:24 PM EDT (19:24 UTC)
In effect from
Apr 10, 2013, 8:00 PM EDT
Expired
Apr 12, 2013, 11:34 PM EDT
In force
52 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mohawk River at Delta Dam (DDMN6).

Action stage
549 ft
Minor stage
551.5 ft
Moderate stage
553 ft
Major stage
554 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WGUS41 KALY 101924
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
324 PM EDT WED APR 10 2013

NYC065-110724-
/O.NEW.KALY.FL.W.0002.130411T0000Z-000000T0000Z/
/DDMN6.1.RS.130411T0000Z.130413T0000Z.000000T0000Z.UU/
324 PM EDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT DELTA DAM.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 7 AM WEDNESDAY THE STAGE WAS...551.2 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 8 PM
  WEDNESDAY AND CONTINUE TO RISE TO NEAR 551.8 FEET BY 8 PM FRIDAY.
* IMPACT...AT 552 FEET...TWO FEET OF WATER IS SPILLING OVER AND 
  THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  DELTA DAM     551.5  551.2 WED 07 AM  551.5  551.5  551.6  551.6  
551.5

$$
6 follow-up statements
159 
WGUS81 KALY 110136
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
936 PM EDT WED APR 10 2013

NYC065-111336-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T0000Z.000000T0000Z.UU/
936 PM EDT WED APR 10 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE. 
* AT 8 PM WEDNESDAY THE STAGE WAS 551.6 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 551.8 FEET BY 8 
  PM FRIDAY...THEN BEGIN FALLING.
* IMPACT...AT 552 FEET...TWO FEET OF WATER IS SPILLING OVER AND 
  THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   THU   THU   THU   THU   FRI

MOHAWK RIVER
  DELTA DAM     551.5  551.6 WED 08 PM  551.5  551.6  551.6  551.6  
551.5

$$
862 
WGUS81 KALY 111205
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
805 AM EDT THU APR 11 2013

NYC065-120005-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T0600Z.000000T0000Z.UU/
805 AM EDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE. 
* AT 6 AM THURSDAY THE STAGE WAS 551.7 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY 2 
  AM SATURDAY...THEN BEGIN FALLING.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND 
  THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MOHAWK RIVER
  DELTA DAM     551.5  551.7 THU 06 AM 551.7  551.8  551.8  551.9  552.1

$$
996 
WGUS81 KALY 111954
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
354 PM EDT THU APR 11 2013

NYC065-120754-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T1800Z.000000T0000Z.UU/
354 PM EDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE. 
* AT 6 AM THURSDAY THE STAGE WAS 551.7 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY 2 
  PM SATURDAY...THEN BEGIN FALLING.
* IMPACT...AT 552 FEET...TWO FEET OF WATER ARE SPILLING OVER THE
  SPILLWAY AND THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE
  DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MOHAWK RIVER
  DELTA DAM     551.5  551.7 THU 06 AM 551.6 551.6 551.6 551.6 551.9

$$
951 
WGUS81 KALY 120818
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
418 AM EDT FRI APR 12 2013

NYC065-122018-
/O.CON.KALY.FL.W.0002.000000T0000Z-000000T0000Z/
/DDMN6.1.RS.130410T2058Z.130413T1800Z.000000T0000Z.UU/
418 AM EDT FRI APR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE. 
* AT  6 AM THURSDAY THE STAGE WAS 551.7 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 552.1 FEET BY  2 
  PM SATURDAY ...THEN BEGIN FALLING.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND 
  THERE IS MINOR FLOODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

MOHAWK RIVER
  DELTA DAM     551.5  551.7 THU 06 AM  551.6  551.6  551.7  551.9  
552.0

$$

NYC043-065-122018-
/O.CON.KALY.FL.W.0003.130413T0408Z-000000T0000Z/
/UCAN6.1.ER.130413T0408Z.130414T0400Z.000000T0000Z.NO/
418 AM EDT FRI APR 12 2013

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM 12 AM SATURDAY UNTIL FURTHER NOTICE.
* AT  7 AM THURSDAY THE STAGE WAS 401.6 FEET. 
* FLOOD STAGE IS 403.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 AM
  SATURDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 404.3 FEET BY 12 
  AM SUNDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
  CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   FRI   FRI   FRI   SAT   SAT

MOHAWK RIVER
  UTICA         403.0  401.6 THU 07 AM  401.8  402.1  402.6  403.2  
403.7

$$
778 
WGUS81 KALY 121842
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
242 PM EDT FRI APR 12 2013

NYC065-130642-
/O.EXT.KALY.FL.W.0002.000000T0000Z-130414T1800Z/
/DDMN6.1.RS.130410T2058Z.130411T1030Z.130414T1200Z.UU/
242 PM EDT FRI APR 12 2013

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* FROM 2 PM SATURDAY UNTIL SUNDAY AFTERNOON.
* AT 7 AM FRIDAY THE STAGE WAS 551.4 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 2 PM
  SATURDAY AND CONTINUE TO RISE TO NEAR 551.5 FEET BY 2 PM SATURDAY.
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 AM SUNDAY.
* IMPACT...AT 551.5 FEET...MINOR FLOOD STAGE. DURING THE NAVIGATION 
  SEASON THE ERIE CANAL MAY CLOSE DUE TO HIGH WATER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MOHAWK RIVER
  DELTA DAM     551.5  551.4 FRI 07 AM 551.4 551.4 551.4 551.5 551.5

$$

NYC043-065-130642-
/O.EXT.KALY.FL.W.0003.130413T1610Z-130415T1649Z/
/UCAN6.1.ER.130413T1610Z.130414T1500Z.130415T1049Z.NO/
242 PM EDT FRI APR 12 2013

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM 12 PM SATURDAY UNTIL MONDAY AFTERNOON.
* AT 1 PM FRIDAY THE STAGE WAS 401.8 FEET. 
* FLOOD STAGE IS 403 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
  SATURDAY AND CONTINUE TO RISE TO NEAR 403.4 FEET BY 11 AM SUNDAY. 
  THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 AM MONDAY.
* IMPACT...AT 403 FEET...MINOR FLOOD STAGE. WATER REACHES ROADS THAT
  CROSS THE FLATS INCLUDING RIVER STREET IN ORISKANY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   FRI   SAT   SAT   SAT   SAT

MOHAWK RIVER
  UTICA         403.0  401.8 FRI 01 PM 402.1 402.5 402.8 403.1 403.3

$$
432 
WGUS81 KALY 130334
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1134 PM EDT FRI APR 12 2013

NYC065-130404-
/O.CAN.KALY.FL.W.0002.000000T0000Z-130414T1800Z/
/DDMN6.1.RS.130410T2058Z.130411T1030Z.130412T0250Z.UU/
1134 PM EDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT DELTA DAM.
* AT 7 AM FRIDAY THE STAGE WAS 551.4 FEET AND IS EXPECTED TO SLOWLY RECEDE
  FURTHER BELOW ITS FLOOD STAGE TODAY.
* FLOOD STAGE IS 551.5 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SAT   SUN

MOHAWK RIVER
  DELTA DAM     551.5  551.4 FRI 07 AM  551.4  551.4  551.3  551.3  
551.3

$$

NYC043-065-130404-
/O.CAN.KALY.FL.W.0003.000000T0000Z-130415T1649Z/
/UCAN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1134 PM EDT FRI APR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT UTICA.
* AT 1 PM FRIDAY THE STAGE WAS 401.8 FEET. THE RIVER IS EXPECTED TO REMAIN
  BELOW FLOOD STAGE TODAY. 
* FLOOD STAGE IS 403 FEET. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   SAT   SAT   SAT   SAT   SUN

MOHAWK RIVER
  UTICA         403.0  401.8 FRI 01 PM  402.1  402.5  402.8  402.9  
402.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 10, 1:27 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 10, 1:27 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT WED APR 10 2013

.SYNOPSIS...
WAVES OF LOW PRESSURE WILL MOVE EASTWARD ALONG A STATIONARY
BOUNDARY TO OUR SOUTH THROUGH FRIDAY. A LAST IN THE SERIES OF LOWS
WILL BE THE STRONGEST AND IS EXPECTED TO BRING HEAVIER RAINFALL TO
THE AREA THURSDAY NIGHT INTO FRIDAY...ALONG WITH A WINTRY MIX OF
PRECIPITATION ACROSS AREAS NORTH OF THE MOHAWK RIVER VALLEY AND
CAPITAL DISTRICT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE BATCH OF SHOWERS THAT HAS MOVED INTO THE FORECAST AREA...HAVE
ADJUSTMENT POPS TO ACCOUNT FOR THIS AND ITS QUICKER TIMING. ALSO
INCREASED QPF TO ACCOUNT FOR THIS BATCH...BASICALLY BLENDED THE
NAM...GFS AND WPC GUIDANCE. THE SURFACE FRONTAL BOUNDARY REMAINS
JUST SOUTH OF THE REGION AND CLOUDINESS ALONG AND NORTH OF THE
FRONT. HAVE CONVECTION MOVING INTO WESTERN PA. OUR 12Z SOUNDINGS
SUGGEST THE CONVECTION SHOULD WEAKEN AS IT TRACKS EAST. HAVE ADDED
ISOLATED THUNDER TO ULSTER...DUTCHESS AND LITCHFIELD COUNTIES FOR
LATER THIS AFTERNOON INTO THE EVENING WHICH IS IN LINE WITH SPC
AND NEIGHBORING NWS OFFICES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE NEXT WAVE WILL PASS BY TO OUR SOUTH TONIGHT WITH LIKELY POPS ARE
FORECAST ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA...AND
HIGH CHANCE POPS NORTH. THIS WAVE WILL BE FURTHER SOUTH AND EXPECT
THE BEST CHANCE FOR PCPN AND THE HIGHEST PCPN AMOUNTS TO OCCUR OVER
THE SOUTH. COULD GET COLD ENOUGH LATER TONIGHT FOR THE PCPN TO
CHANGE TO SNOW OR A MIX OF RAIN AND SNOW OVER THE ADIRONDACKS...BUT
BY THEN THE PCPN WILL ALSO BE ENDING SO HAVE NOT FORECAST ANY SNOW
ACCUMULATIONS.

ANOTHER LULL IN THE PCPN FOR MOST OF THURSDAY...ESPECIALLY ACROSS
NORTHERN AREAS WHICH MAY ACTUALLY DRY UP ENOUGH TO GET SOME
SUNSHINE. HOWEVER...WIDESPREAD PCPN WILL RETURN DURING THE AFTERNOON
AND CONTINUE THROUGH FRIDAY BEFORE AN OCCLUDED FRONTAL PASSAGE
BRINGS AN END TO THE PCPN LATE FRIDAY AFTERNOON. THE TIME PERIOD OF
THURSDAY NIGHT THROUGH FRIDAY PRESENTS MANY FORECASTING PROBLEMS.
THE NAM AND TO A LESSER DEGREE THE GFS TEMP PROFILES SUPPORT A
SIGNIFICANT THREAT FOR MIXED PCPN...MAINLY SLEET AND FREEZING
RAIN...WELL SOUTH THROUGH MUCH OF THE FORECAST AREA. THE ECMWF
HOWEVER GENERALLY KEEPS THE POTENTIAL FOR MIXED PCPN CONFINED TO
NORTHERN AND NORTHEAST AREAS. THIS IS A REVERSAL FROM A COUPLE OF
NIGHTS AGO WHEN THE GFS WAS THE WARMEST MODEL AND THE ECMWF THE
COLDEST. WITH NOT MUCH CONSISTENCY BETWEEN MODELS AND EVEN BETWEEN
DIFFERENT RUNS OF THE SAME MODEL...HAVE BASED THE FORECAST MORE ON
EXPERIENCE RATHER THAN ANY PARTICULAR MODEL. CURRENTLY...THE
LOCATION OF AIR COLD ENOUGH TO PRODUCE MIXED PCPN REMAINS WELL NORTH
INTO CANADA...AND EVEN THOUGH THE AGEOSTROPHIC WIND FLOW THURSDAY
NIGHT WILL TRY TO PUSH THIS COLDER AIR DEEPER INTO THE REGION...THE
PATH OF THE PRIMARY LOW WELL TO THE NORTHWEST OF THE REGION (INTO
THE WESTERN GREAT LAKES) WOULD TEND TO MAKE SUCH A STRONG PUSH OF
COLD AIR INTO THE REGION UNLIKELY AT THIS TIME OF THE YEAR...AND
ALSO BELIEVE THE AGEOSTROPHIC FLOW IN THE NAM AND GFS ARE OVERDONE.
HAVE FORECAST CLOSER TO THE LATEST ECMWF SCENARIO WITH MIXED PCPN
FORECAST TO OCCUR FROM THE ADIRONDACKS TO THE LAKE GEORGE REGION AND
INTO SOUTHERN VERMONT...WITH ONLY PATCHY AND BRIEF PERIODS OF MIXED
PCPN FURTHER SOUTH.

THE OTHER PROBLEM WOULD BE HYDRO ISSUES ASSOCIATED WITH THE HEAVY
RAIN POTENTIAL THURSDAY NIGHT INTO FRIDAY. SEE THE HYDRO DISCUSSION
BELOW.

LOWS TONIGHT WILL BE IN THE 30S ACROSS THE NORTH...AND 40S SOUTH.
HIGHS THURSDAY GENERALLY IN THE UPPER 30S TO AROUND 50. LOWS
THURSDAY NIGHT IN THE LOW TO MID 30S NORTH...AND MID 30S TO AROUND
40 SOUTH. HIGHS FRIDAY IN THE 40S TO LOWER 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
STEADY PRECIPITATION WILL BE EAST OF THE AREA AS SURFACE LOW
PRESSURE AND ITS ASSOCIATED FRONTAL BOUNDARY WILL CONTINUE TO TRACK
NORTH AND EAST INTO COASTAL NEW ENGLAND FRIDAY EVENING...WHILE THE
UPPER LOW LAGS BACK ACROSS SOUTHERN ONTARIO. A SECONDARY FRONT AND
ASSOCIATED UPPER LEVEL DISTURBANCE WILL PASS THROUGH FRIDAY
NIGHT...RESULTING IN MAINLY SCATTERED SHOWERS ACROSS THE AREA.
HIGHER ELEVATIONS ESPECIALLY IN THE ADIRONDACKS WILL BE COLD ENOUGH
FOR SOME LIGHT SNOW SHOWERS.

THE UPPER LOW WILL GRADUALLY PROGRESS EASTWARD THROUGH SOUTHEAST
CANADA DURING THE WEEKEND...WITH A CYCLONIC WESTERLY FLOW REGIME
ACROSS OUR REGION. THIS WILL RESULT IN ISOLATED TO SCATTERED
SHOWERS...WITH AGAIN SOME POSSIBLE HIGHER ELEVATION SNOW SHOWERS
ESPECIALLY DURING THE OVERNIGHT HOURS. BEST CHANCE FOR MEASURABLE
PRECIP WILL BE ACROSS THE WESTERN ADIRONDACKS WHERE SOME UPSLOPE
ENHANCEMENT MAY OCCUR. TEMPERATURES WILL BE BELOW NORMAL WITH THE
TROUGH IN PLACE. MODEL DISCREPANCIES START TO OCCUR BY SUNDAY...AS
THE GFS HAS THE TROUGH LINGERING WHILE THE ECMWF SHOWS THE TROUGH
LIFTING OUT QUICKER. REGARDLESS...IT WILL BE BREEZY AND COOL
ALTHOUGH IF THE ECMWF VERIFIES IT WOULD BE DRIER WITH MORE IN THE
WAY OF SUNSHINE WHILE THE GFS DEPICTS A CLOUDIER SCENARIO WITH A FEW
SHOWERS LINGERING. WILL OPT FOR A MORE OPTIMISTIC SUNDAY FOR
NOW...AS OUR AREA WILL BE POSITIONED RELATIVELY FAR AWAY FROM THE
CENTER OF THE UPPER LOW.

THE EARLY NEXT WEEK PERIOD LOOKS TO BE VERY UNCERTAIN...WITH VARIOUS
SOURCES OF MODEL GUIDANCE SHOWING A WIDE RANGE OF SOLUTIONS. AT
LEAST IT APPEARS NO MAJOR STORMS ARE ON THE HORIZON...ALTHOUGH WE
COULD BE DEALING WITH ONE OR MULTIPLE WEAK WAVES OF LOW PRESSURE
TRACKING ALONG A DEVELOPING EAST-WEST FRONTAL BOUNDARY SIMILAR TO
WHAT IS OCCURRING THIS WEEK. TEMPERATURE/CLOUD FORECASTS ARE QUITE
VOLATILE DEPENDING ON THE REGION'S POSITION RELATIVE TO THE POSSIBLE
FRONT.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
WEAK WAVES OF LOW PRESSURE TRACKING ALONG A STATIONARY FRONTAL
BOUNDARY TO THE SOUTH OF THE REGION IS PRODUCING WIDESPREAD CLOUDS
ACROSS OUR REGION.  RAIN WILL MOVE IN THIS AFTERNOON AND PERSIST
TONIGHT.

MVFR CEILINGS SHOULD CONTINUE AT KGFL...KALB AND KPSF THIS AFTERNOON
WHILE VFR CEILINGS SHOULD PERSIST AT KPOU.  AN AREA OF RAIN IS
APPROACHING KALB AND KGFL AND SHOULD BRING VISIBILITIES DOWN TO MVFR
AFTER 19Z AND CONTINUING THROUGH TONIGHT.  THE INTENSITY OF THE RAIN
SHOULD DECREASE AFTER 06Z...BUT STILL SOME SHOWERS AND LINGERING LOW
LEVEL MOISTURE FROM THE WET GROUND SHOULD CONTRIBUTE TO CEILINGS
DROPPING TO LOW MVFR AND APPROACH IFR AFTER 06Z AT ALL SITES. THE
RAIN SHOULD EXIT AFTER 12Z-14Z AND CEILINGS AND VISIBILITIES SHOULD
RETURN TO VFR AFTER 14Z.

SURFACE WINDS WILL BE GENERALLY NORTHERLY AROUND 4-8 KT THROUGH THE
PERIOD...AS THE MAIN FRONTAL BOUNDARY WILL REMAIN JUST SOUTH OF THE
REGION.

OUTLOOK...
THU...MAINLY SUB-VFR. SHRA LIKELY.
THU NIGHT- FRI...MVFR/IFR. RAIN LIKELY. WINTRY MIX POSSIBLE AT
KGFL. BREEZY.
FRI NIGHT-SUN...MAINLY VFR. CHC -SHRA AND ASSOC MVFR.
MON...VFR.

&&

.FIRE WEATHER...
A SERIES OF DISTURBANCES WILL MOVE ALONG A STATIONARY FRONT SOUTH OF
THE REGION THROUGH FRIDAY. THE PERIODS OF RAINFALL WILL GREATLY
REDUCE THE FIRE WEATHER THREAT DURING THE WEEK.

THE RH VALUES WILL LOWER TO 40 TO 55 PERCENT TODAY...AND RISE TO
BETWEEN 80 TO 100 PERCENT TONIGHT.

THE WINDS WILL BE NORTHERLY THROUGH TONIGHT AT 5 TO 15 MPH.

&&

.HYDROLOGY...
NO WIDESPREAD HYDROLOGY PROBLEMS ARE EXPECTED AT THIS TIME PRIOR
TO THURSDAY. THE NORTHEAST RFC QPF WAS USED THROUGH THURSDAY
NIGHT. TOTAL RAINFALL PRIOR TO DAYBREAK THURSDAY WILL BE IN THE
HALF INCH TO THREE QUARTERS OF AN INCH RANGE. SOME SNOW MELT WILL
OCCUR OVER THE NRN BASINS...BUT MINIMAL IMPACT IS EXPECTED ON THE
RIVERS.

THURSDAY INTO FRIDAY...THE LATEST GUIDANCE INDICATES 1 TO 2 INCHES
OF QPF MAY OCCUR WITH THE FRONTAL BOUNDARY AND A STRONG LOW PRESSURE
SYSTEM THAT MAY TRACK OVER THE NY AND PA BORDER. SOME OF THIS PCPN
MAY FALL AS FREEZING RAIN AND SLEET...ESPECIALLY NORTH OF THE
MOHAWK RIVER VALLEY AND THE CAPITAL REGION. THE COLDER TEMPERATURES
WILL REDUCE THE AMOUNT OF SNOW MELT...AND THE FROZEN PCPN MAY HAVE
LESS OF AN IMPACT ON RIVERS. THIS IS A VERY UNCERTAIN AND COMPLEX
SCENARIO. ALL THE MMEFS GUIDANCE MEMBERS ARE NOT SHOWING WIDESPREAD
FLOODING AT THIS TIME. THE POTENTIAL FOR FLOODING WILL NEED TO BE
MONITORED THROUGH THE END OF THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/GJM/NAS
NEAR TERM...IAA/GJM/NAS
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...NAS
FIRE WEATHER...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, Apr 10, 4:42 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
442 AM EDT WED APR 10 2013

NYZ032-033-041>043-082>084-VTZ013>015-111100-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
442 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACK
REGION...AND THE LAKE GEORGE NORTHERN SARATOGA REGION OF EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY MAY BRING AN EXTENDED
PERIOD OF MODERATE TO HEAVY PRECIPITATION TO THE REGION THURSDAY
INTO FRIDAY. THE PRECIPITATION COULD FALL AS A WINTRY MIX OF
SLEET OR FREEZING RAIN THURSDAY NIGHT INTO FRIDAY MORNING.

IF CONFIDENCE INCREASES FOR THE WINTER PRECIPITATION TYPES...THEN
A WINTER WEATHER ADVISORY...WINTER STORM WATCH...OR EVEN A WINTER
STORM WARNING MAY BE NECESSARY...ESPECIALLY OVER THE HIGHER
TERRAIN.

ALSO...SOME SNOW MELT AND RAINFALL MAY POTENTIALLY CAUSE SOME
MINOR FLOODING. IF CONFIDENCE INCREASES...THEN A FLOOD WATCH MAY
BE NEEDED AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-111100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
442 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE MOHAWK RIVER
VALLEY...GREATER CAPITAL REGION...SCHOHARIE VALLEY...EASTERN
CATSKILLS...MID HUDSON VALLEY...AND THE TACONICS OF EAST CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW PRESSURE SYSTEM AND A FRONTAL BOUNDARY MAY BRING AN EXTENDED
PERIOD OF MODERATE TO HEAVY PRECIPITATION TO THE REGION THURSDAY
AFTERNOON INTO FRIDAY. THE RAINFALL COMBINED WITH SNOW MELT IN
THE BERKSHIRES AND HIGHEST PEAKS OF THE CATSKILLS MAY POTENTIALLY
PRODUCE SOME MINOR FLOODING. A FLOOD WATCH MAY BE NECESSARY LATER
IN THE WEEK IF THIS SCENARIO APPEARS LIKELY TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:31 AM EDTSpecial Weather StatementALYDutchess29 min
Apr 10, 5:58 PM EDTSpecial Weather StatementALYUlster32 min

Nearby

River Flood Warnings in New York, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.